?

Log in

Blue dabadee dabadah badabadee - House of Forgotten Thoughts

May. 3rd, 2016

08:28 pm - Blue dabadee dabadah badabadee

Previous Entry Share Next Entry

In entertaining side news, I have a rare medication side effect where my skin turns the toilet seat permanently blue. I AM NOT MAKING THIS UP.

Comments:

[User Picture]
From:randomdreams
Date:May 4th, 2016 03:52 am (UTC)
(Link)
DO WUT.
How does that even happen?

I know people who would like you to sit on their hair.
(Reply) (Thread)
[User Picture]
From:gement
Date:May 4th, 2016 04:03 am (UTC)
(Link)
I know you tend more toward the mechanical than the biochemical, but this struck me as your sort of oddity interest.

The effect is such that when I looked at it my thought was "did someone get new jeans? and then... dye them on their body and have all that dye residue rub off again?" It looked like there could have been a clothing-rub-based explanation, in some universe. But nope.

My mom and partner started googling frantically. It says something about my level of wipe-out that I just waited for them to come back with results. Results: Mostly pregnant people exclaiming in confusion on message board comment threads, saying there's no official information. (There is still no official information.) A few non-pregnant people going "but I'm not pregnant" who are either recent abdominal surgery patients (such as hystorectomy) or people with Crohn's Disease.

What these people all have in common is prescription laxatives. Because these are all conditions that play hell with peristalsis. I can't even tell you which one because I'm on three. For all I know it's the combination. Whatever it is, it's a damn rare side effect, but here I am. I'm not looking into it further, but gold star for the nerd who pursues this pale denim-blue mystery to the ends of the earth.
(Reply) (Parent) (Thread)
[User Picture]
From:randomdreams
Date:May 4th, 2016 04:18 am (UTC)
(Link)
Wow. I'll do some reading. I can see why people are exclaiming in confusion. That is kind of awesome and also kind of scary, or at least totally unsettling.
(Reply) (Parent) (Thread)
[User Picture]
From:sistawendy
Date:May 4th, 2016 08:14 pm (UTC)
(Link)
And you win the prize for the LJ comment category.
(Reply) (Parent) (Thread)
[User Picture]
From:eeyorerin
Date:May 4th, 2016 12:46 pm (UTC)
(Link)
I am glad this medical mystery is of the interesting kind and not of the "further complications" kind at least.
(Reply) (Thread)
[User Picture]
From:gement
Date:May 4th, 2016 04:25 pm (UTC)
(Link)
Exactly! It makes a nice change. This recovery's going very smoothly with occasional comic relief.
(Reply) (Parent) (Thread)
[User Picture]
From:sistawendy
Date:May 4th, 2016 08:12 pm (UTC)
(Link)
Dude! It's too bad you need to take it easy, because you could be turning toilet seats blue all over town.
(Reply) (Thread)
[User Picture]
From:hsifyppah
Date:May 4th, 2016 09:50 pm (UTC)
(Link)
Pseudochromhidrosis!

Various drugs can cause it - all very rarely, you are indeed a very special snowflake - but when that's the case, usually your skin is blue too at least somewhere on your body. I haven't heard of laxatives doing it, but it's the kind of thing that happens so seldom and is both embarrassing and obviously not life-threatening, so it might just never have been reported to a drug agency. If it's just the toilet seat but your butt isn't particularly blue, it's probably skin bacteria (and certainly a surgical stay in hospital is a good way to acquire some new ones,) in which case a scrub with chlorhexidine soap (I think Hibiclens is the US brand name?) may stop you from being a blue menace.
(Reply) (Thread)